©2018 WebMD, Inc. All rights reserved. eMedicineHealth does not provide medical advice, diagnosis or treatment. See Additional Information.

Birth Control Medications (Contraceptives)

Question:

Have you suffered any side effects of birth control medications? Submit Your Comment

Comment from: 19-24 Female Published: October 07

My granddaughter passed away 3 weeks ago from a blood clot deep into her brain. They thought the surgery was successful. They came back in 20 minutes later saying there was still bleeding. She died shortly after that. Talking to the doctors afterward, their best guess for what caused the blood clot was the birth control pills she was on. She passed away 9/14. On 9/27 she would have been 21. Why aren't we educating the public with the REAL facts? Please educate yourselves, and try to help our precious children.

Comment from: Frustrated, 25-34 (Patient) Published: June 02

I spent this morning in the emergency room after bleeding very heavily for 2 days, 2 weeks after having a Mirena IUD inserted. Turns out my body doesn't react well to the progesterone or the foreign body in it and expelled it. I had similar problems with Depo Provera. I bled for 10 months straight it was not really heavy, but it always there. But the doctors don't want to put me on oral contraceptives with estrogen because I am a smoker and the increased risk associated with it.

QUESTION

Which of the following are methods for contraception? See Answer
CONTINUE SCROLLING FOR RELATED SLIDESHOW

Health Solutions From Our Sponsors